Alert archive / Indiana / Flash Flood Warnings in 2022
Flash Flood Warning 39, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Sep 3, 2022, 4:00 PM EDT for Pike County, Indiana. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2022, 4:00 PM EDT (20:00 UTC)
- Expired
- Sep 3, 2022, 5:50 PM EDT
- In force
- 110 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Pike County, IN
The radar
The Evansville,IN radar (KVWX), 53 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255
WGUS53 KPAH 032000
FFWPAH
INC125-032230-
/O.NEW.KPAH.FF.W.0039.220903T2000Z-220903T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
400 PM EDT Sat Sep 3 2022
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Central Pike County in southwestern Indiana...
* Until 630 PM EDT.
* At 400 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain in a band from southwest of Arthur to Winslow to Cato.
Between 2 and 4 inches of rain have fallen. Additional rainfall
amounts of 1 to 2 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Arthur, Winslow, Cato, and Ayrshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3837 8732 3854 8724 3854 8722 3855 8721
3855 8720 3853 8717 3853 8716 3852 8715
3852 8714 3853 8714 3853 8712 3854 8711
3852 8708 3851 8709 3851 8707 3850 8707
3842 8711 3832 8719 3825 8727 3825 8732
FLASH FLOOD...RADAR INDICATED
$$
RJP1 follow-up statement
553
WGUS73 KPAH 032150
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
550 PM EDT Sat Sep 3 2022
INC125-032200-
/O.CAN.KPAH.FF.W.0039.000000T0000Z-220903T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pike IN-
550 PM EDT Sat Sep 3 2022
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL PIKE COUNTY...
The heavy rain has ended, thus Flash flooding is no longer expected
to pose a threat. However, please avoid any standing water in low
lying areas and heed any remaining road closures.
LAT...LON 3837 8732 3854 8724 3854 8722 3855 8721
3855 8720 3853 8717 3853 8716 3852 8715
3852 8714 3853 8714 3853 8712 3854 8711
3852 8708 3851 8709 3851 8707 3850 8707
3842 8711 3832 8719 3825 8727 3825 8732
$$
RJPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 1:40 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Sep 3, 1:40 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1240 PM CDT Sat Sep 3 2022 .UPDATE... Issued at 1237 PM CDT Sat Sep 3 2022 Updated aviation discussion for 18z TAFs. && .SHORT TERM...(Today through Monday night) Issued at 313 AM CDT Sat Sep 3 2022 Early this morning, a compact and nearly vertically stacked low was over southern Missouri. Convection overall was increasing in coverage over southern MO into northern AR. There is some concern for locally heavy rain over SEMO early today with PW's up to just under 2 inches. An offsetting factor are fairly high FFG values. Through the day and into tonight, the low will remain very slow moving. As areas east of the current convection destabilize today, additional convection will increase, with any of the activity capable of locally heavy rain, given the high PW's and modest but persistent 925-850mb moisture transport from the south. However, again, FFG values are relatively high. No headlines planned at this time given antecedent conditions. That, and it will be somewhat difficult to pinpoint areas of highest concern. There may be some short fuse flood related products issued over the next 24 to 48 hours. Sunday through Monday, the low will essentially come to a stop. The feature will keep our weather unsettled with scattered to numerous showers and thunderstorms expected. Coverage over the next three days should be greatest in the afternoon and early evening, with some level of decrease overnight. Temperatures were adjusted downward slightly toward the NBM 25th percentile given the good chance of showers, storms and associated cloud cover over the next couple of days. There was not a favored model solution in the short term. We used a blend of the HREF and NBM output as the basis for the rest of the forecast elements. .LONG TERM...(Tuesday through Friday) Issued at 313 AM CDT Sat Sep 3 2022 A positively tilted mid-level trough axis is likely to stall out over the Middle Mississippi River Valley during the week, as a strong ridge remains over the western third of the country. Development of a mid-level closed low is appearing to be more likely, though models that develop it continue to vary in the meandering path of this feature, limiting confidence. Slightly above normal moisture values are expected with PW values around 1.5-1.75 inches. Convection should be driven by diurnal heating, with most of the storm activity in the afternoon hours. PoPs are in the chance range each day while the evening/overnight hours have slight chance PoPs. PoPs are higher in the southeast and lower to the northwest. At the moment the GFS/ECMWF position the closed low to our south towards the end of the week with a more southeasterly wind into the Quad State. With the daily chances of showers/storms, cloud cover, and surface flow lacking a strong southerly component, high temperatures are forecast to be in the lower half of the 80s. Somewhat elevated moisture values keep lows in the mid-60s, slightly above normal. && .AVIATION... Issued at 1237 PM CDT Sat Sep 3 2022 SCT showers and thunderstorms will remain possible across all terminals through this afternoon with brief MVFR/IFR conditions locally during storms. Between 07-10z Sunday, MVFR/IFR conditions will develop with lowering cigs being the main concern. Additional SCT showers are expected Sunday morning with NE winds between 6-8 kts. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DW SHORT TERM...CN LONG TERM....ATL AVIATION...DW
Hazardous weather outlook, Sep 3, 12:46 PM EDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1146 AM CDT Sat Sep 3 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041700- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1146 AM CDT Sat Sep 3 2022 /1246 PM EDT Sat Sep 3 2022/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to increase this afternoon into early this evening. A few storms may become capable of producing strong gusty winds, especially where pockets of sunshine create stronger instability today. Locally heavy rain will occur with the storms, and isolated pockets of flooding are possible. Storms should diminish in intensity as the evening progresses. .DAYS TWO THROUGH SEVEN...Sunday through Friday Numerous thunderstorms are expected again Sunday and Monday, becoming less numerous later in the week. The afternoon hours each day will be the most active. Lightning and heavy rainfall will be the main hazards. Localized flooding cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Spotters are encouraged to report any isolated occurrences of flooding or wind damage. York
In the hours before
Special weather statement, Sep 3, 1:36 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Paducah KY
1236 PM CDT Sat Sep 3 2022
KYZ017-031815-
Christian KY-
1236 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of southern Christian
County through 115 PM CDT...
At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Campbell. This storm was drifting northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southern Christian
County, including the following locations... Herndon.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 73 and 88.
Pennyrile Parkway between Mile Markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 3672 8768 3691 8759 3675 8731 3675 8732
3664 8746 3664 8755
TIME...MOT...LOC 1736Z 214DEG 2KT 3673 8754
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
YorkSpecial weather statement, Sep 3, 2:13 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Paducah KY
113 PM CDT Sat Sep 3 2022
KYZ008-009-012-031845-
Marshall KY-Calloway KY-Trigg KY-
113 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of northeastern
Calloway, southeastern Marshall and southwestern Trigg Counties
through 145 PM CDT...
At 111 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Murray, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paxon, Hico, Aurora, Kentucky Lake, Land Between The Lakes Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Kentucky Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3670 8831 3684 8815 3670 8797 3668 8802
3668 8807 3665 8807 3658 8821
TIME...MOT...LOC 1811Z 237DEG 12KT 3669 8820
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJPSpecial weather statement, Sep 3, 2:38 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Paducah KY
138 PM CDT Sat Sep 3 2022
KYZ012-013-017-031915-
Christian KY-Caldwell KY-Trigg KY-
138 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of northwestern
Christian, southeastern Caldwell and northeastern Trigg Counties
through 215 PM CDT...
At 138 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cobb, or 11 miles northeast of Cadiz, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Christian, southeastern Caldwell and northeastern Trigg Counties,
including the following locations... Hawkins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3689 8759 3692 8774 3716 8774 3710 8751
TIME...MOT...LOC 1838Z 183DEG 13KT 3698 8766
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJPSpecial weather statement, Sep 3, 3:01 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Paducah KY
201 PM CDT Sat Sep 3 2022
KYZ012-031930-
Trigg KY-
201 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of central Trigg County
through 230 PM CDT...
At 200 PM CDT, Doppler radar was tracking a strong thunderstorm over
Canton, or near Land Between The Lakes Area, moving northeast at 20
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cadiz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3675 8797 3683 8801 3695 8787 3695 8785
3681 8773
TIME...MOT...LOC 1900Z 239DEG 16KT 3679 8798
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RJPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 3:22 PM EDT | Areal Flood Advisory | PAH | Pike | 38 min |
| Sep 3, 4:51 PM EDT | Areal Flood Advisory | PAH | Gibson, Vanderburgh, Warrick | 26 min |
| Sep 3, 5:17 PM EDT | Flash Flood Warning | PAH | Gibson, Vanderburgh, Warrick | 3 hr |
| Sep 3, 5:30 PM EDT | Special Weather Statement | PAH | Warrick | 30 min |
| Sep 3, 6:34 PM EDT | Areal Flood Advisory | PAH | Spencer, Warrick | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.